Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Northern Indiana

June 25, 2021Fulton County, Ohio

NWS Northern Indiana issued this special weather statement at Jun 25, 2021, 6:43 PM EDT for Fulton County, Ohio. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2021, 6:43 PM EDT (22:43 UTC)
Expired
Jun 25, 2021, 7:15 PM EDT
In force
32 min
Issued by
NWS Northern Indiana

County Fulton County, OH

The radar

The Detroit radar (KDTX), 130 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2021-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2021-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

725 
WWUS83 KIWX 252243
SPSIWX

Special Weather Statement
National Weather Service Northern Indiana
643 PM EDT Fri Jun 25 2021

OHZ002-252315-
Fulton-
643 PM EDT Fri Jun 25 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FULTON COUNTY...

At 640 PM EDT, a strong thunderstorm was located near Wauseon, moving
northeast at 35 mph.

A funnel cloud is possible with this storm.

Locations impacted include...
Wauseon, Archbold, Swanton, Delta, Metamora, Lyons, Oakshade,
Pettisville, Seward, Winameg, Assumption, Tedrow, Ottokee and
Brailey.

This includes Interstate 80 in Ohio between mile markers 27 and 48.
 
The National Weather Service and local Emergency Management will
continue to closely monitor the situation. If you observe a funnel
cloud, stay calm and seek shelter in a sturdy building until the
funnel cloud has passed or dissipated. Please report any funnel cloud
sightings to the Northern Indiana National Weather Service via Law
Enforcement or Social Media.

&&

LAT...LON 4156 8388 4152 8429 4159 8430 4172 8406
      4172 8388
TIME...MOT...LOC 2240Z 245DEG 32KT 4158 8421 

$$

HAIL...0.25
WIND...30MPH

CR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jun 25, 3:31 PM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jun 25, 3:31 PM EDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
331 PM EDT Fri Jun 25 2021

.SYNOPSIS...
Issued at 249 PM EDT Fri Jun 25 2021

Moderate to heavy rain and isolated strong to severe thunderstorms
will continue at times through the weekend and into next week. A
Flash Flood Watch remains in effect west of I-69 where heavy rain
has already fallen and more heavy rain is expected tonight. There is
a moderate swim risk for Lake Michigan beaches along the Berrien
County, Michigan shoreline today and Saturday. Breaking waves and
currents are expected.

&&

.SHORT TERM...(This Evening through Saturday)
Issued at 249 PM EDT Fri Jun 25 2021

Showers continue this afternoon with a surface low moving into
southern lower Michigan with a psuedo-warm front extending south
through northern Indiana, and a quasi-cold front draping back
westward across northern Illinois. Between these two fronts there
has been some clearing with diminished convective activity. To the
south, behind the warm front, the theta-e ridge is starting to
nose up into the area, increasing instability. This zone should
become coincident with the low-level jet as it increases over
northeast Indiana and northwest Ohio this afternoon and evening.
Should there be enough clearing in this area to provide sufficient
destabilization, isolated supercells or sustained multicells
capable of producing a tornado or damaging downbursts. Even though
MLCAPE is currently marginal at only around 500 J/kg, it is
projected to increase, effective shear is very favorable at 40 to
45 kts, and effective helicity is above 200 m2/s2. SPC has
therefore added this region into a slight risk for severe storms.

Later this evening another shortwave will move up from the
southwest, bringing more heavy rain, especially west of I-69. High
pressure will push up from the southeast on Saturday, and the axis
of heavy rain should lift somewhat to the northwest, but will
still impact northwest Indiana and southwest Michigan.

Have extended the Flash Flood Warning a bit farther northeast to
account for forecast guidance. Have also extended the watch in
time through Sunday morning. As far as river flooding concerns go,
as of now, several rivers are forecast to reach at least action
stage on Saturday, but major flooding is not anticipated.

&&

.LONG TERM...(Saturday Night through Friday)
Issued at 249 PM EDT Fri Jun 25 2021

A moist baroclinic zone will remain stalled over the area through
much of the long term period with upper troughing to the northwest
and high pressure to the east. Convection may die down some on
Saturday night, with most activity expected to the northwest with
the high pressure ridge still pushing up from the southeast.
Convection should increase again though on Sunday afternoon with
diurnal heating. A similar pattern will follow for Sunday night
and Monday. Gulf moisture will then continue to advect into the
region through the end of the week with persistent southwesterly
flow both at the surface and aloft. This will keep precipitable
water values generally at or above 1.5 inches, which is around 150
percent above normal. Therefore, expect diurnally enhanced
showers and thunderstorms each day.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 101 PM EDT Fri Jun 25 2021

Showers and scattered storms will persist this afternoon as a MCV
rolls through. Predominantly MVFR to VFR conditions are expected,
though brief drops into IFR remain possible in heavy
showers/storms, best chances at KFWA mid-late afternoon. Gusts to
20-30 knots are also expected given a slightly stronger wind
field associated with the MCV.

Additional rounds of convection are then expected into tonight as
the moisture axis and trough linger in the vicinity of northern
Indiana.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch through Sunday morning for INZ003>008-012>016-
     020-022-023.

MI...Flash Flood Watch through Sunday morning for MIZ077>080.

OH...NONE.
LM...NONE.
&&

SYNOPSIS...Cobb
SHORT TERM...Cobb
LONG TERM...Cobb
AVIATION...Steinwedel

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 25, 3:37 PM EDT, 3 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
337 PM EDT Fri Jun 25 2021

INZ003>008-012>016-020-022-023-MIZ078>080-261945-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-White-Cass IN-Miami-Cass MI-
St. Joseph MI-Branch-
337 PM EDT Fri Jun 25 2021 /237 PM CDT Fri Jun 25 2021/

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Thunderstorms with gusty winds and heavy rain are expected today and
tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Additional rounds of rain and thunderstorms are possible late
Saturday into early next week. Periods of heavy rainfall could
result in flooding of poor drainage areas and cause rises on area
rivers. Strong gusty winds are also possible with the storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ009-017-018-024>027-032>034-MIZ081-OHZ001-002-004-005-015-016-024-
025-261945-
De Kalb-Whitley-Allen IN-Wabash-Huntington-Wells-Adams-Grant-
Blackford-Jay-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-
Putnam-Van Wert-Allen OH-
337 PM EDT Fri Jun 25 2021

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Thunderstorms with gusty winds and heavy rain are expected today and
tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional thunderstorms are possible at times through early next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MIZ077-261945-
Berrien-
337 PM EDT Fri Jun 25 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

This Hazardous Weather Outlook is for southwest Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Thunderstorms with gusty winds and heavy rain are expected today and
tonight.

There is a moderate swim risk on Lake Michigan beaches.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Additional rounds of rain and thunderstorms are possible late
Saturday into early next week. Periods of heavy rainfall could
result in flooding of poor drainage areas and cause rises on area
rivers. Strong gusty winds are also possible with the storms.

There is a moderate swim risk on Lake Michigan beaches through the
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-261945-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
337 PM EDT Fri Jun 25 2021

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Thunderstorms are expected today with locally higher winds and waves
possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance for thunderstorms with gusty winds at times from
Saturday into the middle of next week. The storms will pose a threat
to small craft.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 25, 2:34 PM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
234 PM EDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     HEAVY RAIN       1 W NILES               41.83N 86.27W
06/25/2021  M2.35 INCH       BERRIEN            MI   MESONET

            MESONET STATION FW7059 NILES.

&&

MCS
Local storm report, Jun 25, 5:20 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
520 PM EDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HEAVY RAIN       2 WNW GOSHEN            41.59N 85.88W
06/25/2021  M2.61 INCH       ELKHART            IN   COCORAHS

            12 HOUR RAINFALL TOTAL. ADDITIONAL 0.51
            INCHES SINCE 8 AM REPORT.

&&

LWF
Special weather statement, Jun 25, 6:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
643 PM EDT Fri Jun 25 2021

OHZ002-252315-
Fulton-
643 PM EDT Fri Jun 25 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FULTON COUNTY...

At 640 PM EDT, a strong thunderstorm was located near Wauseon, moving
northeast at 35 mph.

A funnel cloud is possible with this storm.

Locations impacted include...
Wauseon, Archbold, Swanton, Delta, Metamora, Lyons, Oakshade,
Pettisville, Seward, Winameg, Assumption, Tedrow, Ottokee and
Brailey.

This includes Interstate 80 in Ohio between mile markers 27 and 48.

The National Weather Service and local Emergency Management will
continue to closely monitor the situation. If you observe a funnel
cloud, stay calm and seek shelter in a sturdy building until the
funnel cloud has passed or dissipated. Please report any funnel cloud
sightings to the Northern Indiana National Weather Service via Law
Enforcement or Social Media.

&&

LAT...LON 4156 8388 4152 8429 4159 8430 4172 8406
      4172 8388
TIME...MOT...LOC 2240Z 245DEG 32KT 4158 8421

HAIL...0.25
WIND...30MPH

CR

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.